Nebraska, 2001

Hail in Nebraska, June 10, 2001

June 10, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 9, 1:25 PM CST, 11 hours 3 minutes earlier.

Area forecast discussion, Jun 9, 1:25 PM CST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
225 PM CDT SAT JUN 9 2001

FORECAST CHALLENGES -- THUNDERSTORM CHANCES

SYNOPSIS -- EARLY AFTERNOON MOISTURE CHANNEL IMAGERY SHOWED A POTENT
SHORTWAVE TRANSLATING NEWD OVER CNTRL MT WITH AN AREA OF ENHANCED
LIFT EXTENDING SWD INTO CNTRL WY.  AT THE SURFACE, 18Z MANUAL
ANALYSIS DEPICTED A SURFACE LOW OVER SERN MT WITH A RESIDUAL OUTFLOW
BOUNDARY FROM JUST N OF ANW TO JUST S OF ONL TO NEAR YKN PER
CORROBORATION WITH LATEST VISIBLE SATELLITE DATA. OF INTEREST WAS A
POCKET OF LOWER SURFACE DEWPOINTS FROM N-CNTRL IA SWWD INTO ERN NEB.

FORECAST -- WE WILL FOLLOW A BLEND OF THE ETA AND AVN HANDLING OF
THE LARGE SCALE FEATURES THIS FORECAST.  IN THE SHORT TERM,
CONVECTIVE POTENTIAL ALONG THE AFOREMENTIONED OUTFLOW BOUNDARY IS
THE MAIN CONCERN.  RUCII FORECAST SOUNDINGS FOR THE OFK AND YKN
AREAS, VALID 21Z, INDICATE A RELATIVELY DRY BOUNDARY LAYER AS
EVIDENCED BY THE CURRENT SURFACE TEMPERATURE/DEWPOINT SPREADS, AND
SUBSEQUENTLY VERY LITTLE CAPE.  THUS, IT APPEARS THAT THE BEST
CHANCE OF PRECIPITATION WILL NOT BE UNTIL LATER TONIGHT WHEN
CONVECTION CURRENTLY DEVELOPING OVER THE NRN HIGH PLAINS PROPAGATES
SEWD.  THE ETA IS MOST AGGRESSIVE IN DEVELOPING AN MCS OVERNIGHT
ACROSS CNTRL SD AND MOVING SEWD ACROSS THE CWFA.  THE SHORTWAVE,
CURRENTLY MOVING ACROSS MT WILL DRAG AN ASSOCIATED LOW-LEVEL
TROUGH/WEAK COLD FRONT SEWD OVERNIGHT, AND CONVERGENCE ALONG THIS
FEATURE SHOULD BE SUFFICIENT TO INITIATE CONVECTION UPSTREAM FROM
OUR CWFA.  SBCAPE VALUES ARE FORECAST TO REMAIN LOW OVER THE AREA
TONIGHT WITH CONSIDERABLE CIN.  HOWEVER, FORECAST SOUNDINGS INDICATE
SOME MUCAPE ABOVE THE PBL, WHICH WOULD SUPPORT ANY ONGOING
CONVECTION.  THUS, WE WILL CARRY 50 PERCENT POPS ACROSS THE NWRN
ZONES AND TAPER THEM TO 30 PERCENT IN THE SW.

SUNDAY, A WEAK SURFACE BOUNDARY WILL STALL AND BECOME ILL-DEFINED
DURING THE DAY ACROSS ERN NEB/SWRN IA AS LEE CYCLOGENESIS ONCE AGAIN
COMMENCES OVER THE NRN HIGH PLAINS.  SURFACE DEWPOINTS IN THE MID TO
UPPER 60S POOLING ALONG AND TO THE S OF THIS WEAK BOUNDARY SHOULD
YIELD SBCAPES TO AROUND 4000 J/KG.  HOWEVER, BUILDING MID LEVEL
HEIGHTS AND THE ADVECTION OF A PRONOUNCED ELEVATED MIXED LAYER,
PRESENT ON THIS MORNING'S SOUNDINGS ACROSS THE SRN ROCKIES, WILL
RESULT IN LARGE CIN VALUES AS WELL.  THE BEST CHANCE FOR CONVECTION
INITIATION WILL BE ACROSS THE ERN ZONES WHERE CIN VALUES ARE
FORECAST TO BE LOWER AND WHERE THERE WILL BE A GREATER PROBABILITY
OF RESIDUAL OUTFLOW BOUNDARIES TO ENHANCE LOW LEVEL CONVERGENCE.
THAT SAID, WE WILL KEEP THE 20/30 PERCENT CHANCE POPS GOING
AREAWIDE.

SUNDAY NIGHT, LEE CYCLONE OVER NRN HIGH PLAINS WILL MOVE EWD ACROSS
SD WITH THE BEST CHANCE OF PRECIPITATION LATE IN THE PERIOD ACROSS
THE NRN ZONES.  ELSEWHERE, POPS WILL BE CONTINGENT ON WHETHER OR NOT
CONVERGENCE ALONG OLD FRONT AND/OR OUTFLOW BOUNDARIES CAN BREAK THE
CAP LATE IN PERIOD 2.  AT THIS TIME, WE WILL LEAVE LOW POPS IN
ACROSS THE ERN ZONES, BUT CARRY A DRY FORECAST IN THE SW.

MONDAY, ANOTHER WEAK SURFACE FRONT WILL MOVE INTO THE CWFA FROM THE
NW.  LOWERING MID-LEVEL HEIGHTS AND DEEPER LOW-LEVEL MOISTURE WILL
RESULT IN LOWER CIN VALUES WITH MODERATE TO HIGH SBCAPE.  THUS,
CONVECTION IS A BIT MORE LIKELY ALONG THIS BOUNDARY BY AFTERNOON.
WE WILL CARRY 30 PERCENT POPS AREAWIDE.  THIS SURFACE FRONT STALLS
ACROSS OUR CWFA MONDAY NIGHT WITH A BETTER CHANCE OF CONVECTION.

IN THE EXTENDED, A DEEP, CLOSED MID LEVEL CIRCULATION WILL LIFT OUT
ACROSS THE NRN PLAINS LATE WEDNESDAY INTO THURSDAY, WITH THE
POTENTIAL FOR A FAIRLY WIDESPREAD SEVERE WEATHER EVENT.  A COOLER
AIRMASS WILL MOVE IN BEHIND THIS SYSTEM WITH MORE SEASONAL
TEMPERATURES EXPECTED BY THE LAST HALF OF THE WEEK.

THANKS TO GID FOR COORDINATION!

.OMA...NONE
MEAD

In the hours before

Special weather statement, Jun 9, 7:55 PM CST, 4 hours 33 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-100900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
855 PM CDT SAT JUN 9 2001

STORM SPOTTER ACTIVATION MAY BE NEED TONIGHT OVER EASTERN NEBRASKA
AND SOUTHWEST IOWA.

A COMPLEX OF THUNDERSTORMS ASSOCIATED WITH AN UPPER AIR DISTURBANCE
MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS...WILL MOVE ACROSS
EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE OVERNIGHT HOURS.

WITH A MOIST AND UNSTABLE AIR MASS TO FUEL THE STORMS...SOME OF THE
THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING OUTFLOW WINDS
AND LARGE HAIL. SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

GW

The radar

The Omaha radar (KOAX), 173 km away, was scanning. The volume nearest the first event began at 06:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Antelope

When
June 10, 12:28 AM CST
Where
Antelope County, 5 mi NW of Neligh
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.183, -98.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254278.